Alert archive / Tennessee / Flash Flood Warnings in 2014
Flash Flood Warning 133, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Sep 11, 2014, 5:49 AM CDT for Fayette County, Shelby County, Tennessee. It was in force for 6 hr. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 11, 2014, 5:49 AM CDT (10:49 UTC)
- Expired
- Sep 11, 2014, 11:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
Counties Fayette County, TN, Shelby County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 11, 5:51 AM CDT | HEAVY RAIN 1.9 | 3 N Bartlett, TN | 1.75 TO 1.99 INCHES OF RAIN FELL IN AN HOUR AND 15 MINUTES. |
| Sep 11, 6:17 AM CDT | HEAVY RAIN 3.2 | 3 N Bartlett, TN | RAINFALL ESTIMATED BETWEEN 3.00 AND 3.24 INCHES IN THE PAST HOUR AND 45 MINUTES. STILL RAINING. UNABLE TO DETERMINE FLOODING. |
| Sep 11, 7:22 AM CDT | FLASH FLOOD | Arlington, TN | SEVERAL ROADS ARE FLOODED IN ARLINGTON. |
| Sep 11, 7:22 AM CDT | FLASH FLOOD | Bartlett, TN | ROADWAY FLOODING ALL OVER THE CITY. OFFICERS ARE OUT BLOCKING FLOODED ROADS. |
| Sep 11, 7:22 AM CDT | FLASH FLOOD | Millington, TN | SEVERAL FLOODED HOMES IN NORTH SHELBY COUNTY. SHELBY COUNTY FIRE DEPARTMENT IS ANSWERING RESCUE CALLS. |
| Sep 11, 7:34 AM CDT | FLASH FLOOD | 2 N Raleigh, TN | HEAVY FLOODING ON EGYPT CENTRAL ROAD ALONG THE RALEIGH MILLINGTON CITY LIMITS. |
| Sep 11, 7:38 AM CDT | HEAVY RAIN 6 | 3 N Bartlett, TN | DAVIS WEATHER STATION SHOWING NEARLY 6 INCHES. |
| Sep 11, 7:42 AM CDT | HEAVY RAIN 3.18 | Bartlett, TN | 3.18 INCHES OF RAIN IN THE PAST HOUR...6.38 INCHES OVER THE PAST 24 HOURS. |
| Sep 11, 8:14 AM CDT | FLASH FLOOD | Bartlett, TN | STAGE ROAD WEST OF COVINGTON PIKE IS FLOODED. |
| Sep 11, 8:18 AM CDT | FLASH FLOOD | Bartlett, TN | YALE ROAD WEST OF WHITTEN IS FLOODED AND POLICE DEPARTMENT HAVE BLOCKED. |
| Sep 11, 8:38 AM CDT | HEAVY RAIN 7.23 | 3 N Bartlett, TN | 7.23 INCHES MEASURED JUST NORTH OF BARTLETT. |
| Sep 11, 9:30 AM CDT | HEAVY RAIN 5.35 | Lakeland, TN | 5.35 INCHES OF RAIN HAS FALLEN IN LAKELAND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 93 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 10.8 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1702 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1160 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
906
WGUS54 KMEG 111049
FFWMEG
TNC047-157-111345-
/O.NEW.KMEG.FF.W.0133.140911T1049Z-140911T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
549 AM CDT THU SEP 11 2014
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
NORTHERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 845 AM CDT
* AT 549 AM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST 2 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 3 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SOMERVILLE...ARLINGTON...BARTLETT...EADS...ELLENDALE...FRAYSER...
LAKELAND...MILLINGTON...CORDOVA AND MEEMAN SHELBY FOREST STATE
PARK.
THIS WARNING ALSO INCLUDES AREAS NEAR CORONEE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3531 9012 3535 9010 3540 9004 3538 8978
3540 8978 3541 8972 3538 8964 3541 8954
3539 8918 3517 8919 3515 9009 3520 9012
3521 9008 3523 9008 3525 9010 3525 9015
3529 9017
$$5 follow-up statements
162
WGUS74 KMEG 111129
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
629 AM CDT THU SEP 11 2014
TNC047-157-111345-
/O.CON.KMEG.FF.W.0133.000000T0000Z-140911T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHELBY TN-FAYETTE TN-
629 AM CDT THU SEP 11 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR
NORTHERN FAYETTE AND NORTHERN SHELBY COUNTIES...
AT 628 AM CDT...DOPPLER RADAR ESTIMATES 3 TO 5 INCHES OF RAINFALL HAS
OCCURRED OVER THE PAST 2 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 2 TO 4 INCHES OF RAIN OVER THE NEXT 2 HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOMERVILLE...
ARLINGTON...BARTLETT...EADS...ELLENDALE...FRAYSER...LAKELAND...
MILLINGTON...CORDOVA AND MEEMAN SHELBY FOREST STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3531 9012 3535 9010 3540 9004 3538 8978
3540 8978 3541 8972 3538 8964 3541 8954
3539 8918 3517 8919 3515 9009 3520 9012
3521 9008 3523 9008 3525 9010 3525 9015
3529 9017
$$344
WGUS74 KMEG 111219
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
719 AM CDT THU SEP 11 2014
TNC047-157-111345-
/O.CON.KMEG.FF.W.0133.000000T0000Z-140911T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHELBY TN-FAYETTE TN-
719 AM CDT THU SEP 11 2014
...FLASH FLOOD EMERGENCY FOR FAYETTE AND SHELBY COUNTIES...
THIS IS A FLASH FLOOD EMERGENCY FOR FAYETTE AND SHELBY COUNTIES.
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR
NORTHERN FAYETTE AND NORTHERN SHELBY COUNTIES...
AT 716 AM CDT...DOPPLER RADAR ESTIMATES 4 TO 6 INCHES OF RAINFALL HAS
OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 2 TO 4 INCHES OF RAIN OVER THE NEXT 2 HOURS.
NUMEROUS MOTORISTS ARE BEING REPORTED STRANDED DUE TO THE FLASH
FLOODING IN NORTHERN SHELBY COUNTY AND RESCUES ARE TAKING PLACE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOMERVILLE...
ARLINGTON...BARTLETT...EADS...ELLENDALE...FRAYSER...LAKELAND...
MILLINGTON...CORDOVA AND MEEMAN SHELBY FOREST STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3531 9012 3535 9010 3540 9004 3538 8978
3540 8978 3541 8972 3538 8964 3541 8954
3539 8918 3517 8919 3515 9009 3520 9012
3521 9008 3523 9008 3525 9010 3525 9015
3529 9017
$$421
WGUS74 KMEG 111236
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
736 AM CDT THU SEP 11 2014
TNC047-157-111345-
/O.CON.KMEG.FF.W.0133.000000T0000Z-140911T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHELBY TN-FAYETTE TN-
736 AM CDT THU SEP 11 2014
...FLASH FLOOD EMERGENCY FOR FAYETTE AND SHELBY COUNTIES...
THIS IS A FLASH FLOOD EMERGENCY FOR FAYETTE AND SHELBY COUNTIES.
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR
NORTHERN FAYETTE AND NORTHERN SHELBY COUNTIES...
AT 731 AM CDT...DOPPLER RADAR ESTIMATES 4 TO 6 INCHES OF RAINFALL HAS
OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 2 TO 4 INCHES OF RAIN OVER THE NEXT 2 HOURS.
NUMEROUS MOTORISTS ARE BEING REPORTED STRANDED DUE TO THE FLASH
FLOODING IN NORTHERN SHELBY COUNTY AND RESCUES ARE TAKING PLACE.
MOTORISTS ON INTERSTATE 40 SHOULD SLOW DOWN AND DRIVE VERY CAREFULLY
AS THUNDERSTORMS WITH HEAVY RAIN ARE AFFECTING THIS AREA. SEVERAL
HOMES ARE FLOODED IN NORTHERN SHELBY COUNTY WITH RESCUE CALLS TAKING
PLACE. THE BIG CREEK NEAR ROSEMARK TENNESSEE IS RISING RAPIDLY WITH
FLOODING ANTICIPATED ALONG LOW LYING AREAS NEAR THE CREEK.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOMERVILLE...
ARLINGTON...BARTLETT...EADS...ELLENDALE...FRAYSER...LAKELAND...
MILLINGTON...CORDOVA AND MEEMAN SHELBY FOREST STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3531 9012 3535 9010 3540 9004 3538 8978
3540 8978 3541 8972 3538 8964 3541 8954
3539 8918 3517 8919 3515 9009 3520 9012
3521 9008 3523 9008 3525 9010 3525 9015
3529 9017
$$465
WGUS54 KMEG 111337
FFWMEG
TNC047-157-111645-
/O.EXT.KMEG.FF.W.0133.000000T0000Z-140911T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
837 AM CDT THU SEP 11 2014
...FLASH FLOOD EMERGENCY FOR FAYETTE AND SHELBY COUNTIES...
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
NORTHERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 1145 AM CDT
* THIS IS A FLASH FLOOD EMERGENCY FOR NORTHERN SHELBY AND
NORTHERN FAYETTE COUNTIES.
* AT 825 AM CDT...DOPPLER RADAR ESTIMATES 6 INCHES OR MORE OF
RAINFALL HAS OCCURRED OVER THE PAST 4 HOURS. SHOWERS AND
THUNDERSTORMS WILL PRODUCE AN ADDITIONAL 1 INCH OF RAIN OVER THE
NEXT 3 HOURS. MULTIPLE REPORTS OF FLASH FLOODING HAS BEEN REPORTED
THROUGHOUT THE AREA. NUMEROUS MOTORISTS ARE BEING REPORTED
STRANDED DUE TO THE FLASH FLOODING IN NORTHERN SHELBY COUNTY AND
RESCUES ARE TAKING PLACE. SEVERAL HOMES ARE FLOODED IN NORTHERN
SHELBY COUNTY WITH RESCUE CALLS TAKING PLACE.
THE BIG CREEK GAGES ARE RISING RAPIDLY WITH ROSEMARK ANTICIPATED
TO REACH 23 FEET...SLEDGE ROAD UP TO 19 FEET AND MILLINGTON AROUND
28 FEET. THE LOOSAHATCHIE IS ALSO RISING FAST AND SHOULD REACH 19
FEET. THIS WILL RESULT IN WIDESPREAD FLOODING OF LOW LYING FIELDS
ACROSS THE WARNING AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BARTLETT...
MILLINGTON...CORDOVA AND MEEMAN SHELBY FOREST STATE PARK.
THIS WARNING ALSO INCLUDES AREAS NEAR CORONEE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3531 9012 3535 9010 3540 9004 3538 8978
3540 8978 3541 8972 3538 8964 3541 8954
3539 8918 3517 8919 3515 9009 3520 9012
3521 9008 3523 9008 3525 9010 3525 9015
3529 9017
$$712
WGUS74 KMEG 111507
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1007 AM CDT THU SEP 11 2014
TNC047-157-111645-
/O.CON.KMEG.FF.W.0133.000000T0000Z-140911T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHELBY TN-FAYETTE TN-
1007 AM CDT THU SEP 11 2014
...FLASH FLOOD EMERGENCY FOR FAYETTE AND SHELBY COUNTIES...
THIS IS A FLASH FLOOD EMERGENCY FOR FAYETTE AND SHELBY COUNTIES.
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR
NORTHERN FAYETTE AND NORTHERN SHELBY COUNTIES...
AT 1000 AM CDT...DOPPLER RADAR ESTIMATES 5 TO 7 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST 5 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAIN OVER THE NEXT 90 MINUTES.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BARTLETT...
MILLINGTON...CORDOVA AND MEEMAN SHELBY FOREST STATE PARK.
AREA RIVERS ARE RISING QUICKLY. BRUNSWICK ROAD IS FLOODING AT
BRUNSWICK DUE TO THE RAPIDLY RISING LOOSAHATCHIE RIVER. HOMES AND
BUSINESSES WILL BE IMPACTED IN THE BRUNSWICK AREA. ALSO...EXPECT
WIDESPREAD FLOODING OF LOW LYING FIELDS ACROSS THE WARNING AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3531 9012 3535 9010 3540 9004 3538 8978
3540 8978 3541 8972 3538 8964 3541 8954
3539 8918 3517 8919 3515 9009 3520 9012
3521 9008 3523 9008 3525 9010 3525 9015
3529 9017
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 5:02 AM CDT, 47 minutes earlier.
Area forecast discussion, Sep 11, 5:02 AM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
502 AM CDT THU SEP 11 2014
.UPDATE...
UPDATED FOR FLASH FLOOD WATCH.
&&
.DISCUSSION...
TRAINING STORMS CAPABLE OF MODERATE TO HEAVY RAIN CONTINUE TO
BUILD SOUTH ALONG AN OUTFLOW BOUNDARY. FURTHER WEST GROWING AREA
OF CONVECTIVE ACTIVITY IS CROSSING ARKANSAS...AND LIKELY TO MOVE
INTO ALREADY FLOODED AREAS ACROSS EASTERN ARKANSAS...THE BOOTHEEL
OF MISSOURI AND PORTIONS OF WEST TENNESSEE. THIS TREND IS EXPECTED
TO CONTINUE THROUGHOUT THE MORNING...WITH A SLOW DRIFT SOUTHWARD.
LATER TODAY...THROUGH FRIDAY A SECOND WAVE OF ENERGY IS
FORECASTED TO RE-GENERATE ADDITIONAL SHOWERS AND STORMS OVER THE
REGION. HAVE ISSUED A FLASH FLOOD WATCH ACCORDINGLY FOR AREAS
NORTH OF A HELENA ARKANSAS TO CORINTH MISSISSIPPI LINE...WHERE
TOTAL RAINFALL AMOUNTS OF 4 TO 7 INCHES ARE POSSIBLE.
JAB
&&
.PREV DISCUSSION... /ISSUED 254 AM CDT THU SEP 11 2014/
DISCUSSION...
APPROACHING COLD FRONT ACROSS NORTHEAST ARKANSAS AND THE BOOTHEEL
OF MISSOURI...WITH TRAINING THUNDERSTORMS ALONG AND JUST AHEAD.
RAINFALL AMOUNTS SEEN IN THE PAST 4 TO 5 HOURS HAVE BEEN AS HIGH
AS 4 INCHES IN SOUTHEAST CLAY COUNTY. TEMPERATURES ACROSS THE ARE
ARE GENERALLY IN THE 70S...WITH A FEW LOW 80S IN THE MEMPHIS METRO.
FOR TODAY AND TONIGHT...THE COLD FRONT WILL CONTINUE TO SLOWLY
TRACK SOUTHEAST TODAY...BRINGING PERIODS OF SHOWERS AND
THUNDERSTORMS TO THE AREA...TO INCLUDE THE RISK FOR HEAVY RAINFALL.
THE CONVECTIVE ACTIVITY IS NOT EXPECTED TO REACH PORTIONS OF
NORTHEAST MISSISSIPPI UNTIL THIS AFTERNOON...SO HAVE BUMPED UP
HIGHS TO NEAR 90F THERE. FURTHER NORTH THE FRONT SHOULD MAKE IT TO
THE I-40 CORRIDOR AROUND NOON...SO TEMPERATURES IN THIS ZONE
SHOULD CLIMB A FEW DEGREES...REACHING THE LOW 80S. LONGEST TIME IN
THE PRECIPITATION SHIELD WILL BE THE NORTH TODAY...AND WITH THAT
TEMPERATURES SHOULD ONLY CLIMB TO THE MID 70S...ROUGHLY TEN
DEGREES BELOW NORMAL. THE FRONT IS EXPECTED TO GET A BIGGER PUSH
LATE TONIGHT TO NEAR THE I-20 CORRIDOR AS THE CURRENT SHORTWAVE
IN WESTERN MONTANA SWINGS INTO THE DAKOTAS. FROM THIS THERE MAY BE
A SMALL WINDOW OF DRY WEATHER/LIGHTER AMOUNTS OF RAIN THIS
EVENING BEFORE THE INFLUENCE OF THE NEXT WAVE. MODELS INDICATE
DEWPOINTS STAYING IN THE UPPER 60S TO LOW 70S OVERNIGHT...SO HAVE
BUMPED UP FRIDAY MORNING LOWS A COUPLE OF DEGREES.
FRIDAY AND SATURDAY...COOL...CLOUDY...WITH RAIN CHANCES CONTINUING
AS THE AFOREMENTIONED SHORTWAVE CROSSES THE MIDWEST. FORECAST
SOUNDINGS ON FRIDAY SHOW LINGERING BOUNDARY LAYER INSTABILITY
..SO A RISK FOR MORE THUNDER IS ANTICIPATED...ESPECIALLY INTO
NORTH MISSISSIPPI WHERE NEAR SURFACED BASED CONVECTION REMAINS
FAVORABLE. THE CANADIAN 1036MB HIGH CENTER WILL MOVE INTO KANSAS
AND MISSOURI FRIDAY NIGHT PUSHING THE FRONT CLOSER TO THE GULF
COAST. THE DEEPER POST FRONTAL AIRMASS WILL ENTER THE NORTHERN
MIDSOUTH CHANGING THE SHOWERY NATURE OF THE PRECIPITATION TO MORE
STABLE/STRATIFORM RAINFALL. IN ADDITION...PATCHY DRIZZLE AND FOG
ARE PROBABLE. THIS ACTIVITY WILL CONTINUE INTO MIDDAY SATURDAY
OVER THE SOUTHERN HALF OF THE CWA...WITH DRIER AIR FINALLY
BEGINNING TO CLEAR THINGS ACROSS THE NORTH. UNFORTUNATELY IT
APPEARS NORTH MISSISSIPPI WILL HOLD OFF ON ANY SIGNIFICANT CLOUD
CLEARING UNTIL SATURDAY EVENING AND OVERNIGHT.
SUNDAY THROUGH WEDNESDAY...THIS PERIOD WILL START OFF DRY AND
PLEASANT. HOWEVER A SECOND COLD FRONT...FORECASTED TO BE
WEAKER...WILL BRING INCREASING CLOUDS AND RAIN CHANCES LATE MONDAY
THROUGH TUESDAY. THERE ARE SLIGHT DIFFERENCES IN TIMING AND
INTENSITY BETWEEN THE ECMWF AND THE GFS. TEMPERATURES APPEAR
SEASONAL WITH HIGHS IN THE LOW TO MID 80S...AND LOWS IN THE 60S.
JAB
AVIATION...
06Z TAF CYCLE
A COLD FRONT IS EXPECTED TO GRADUALLY MOVE INTO THE MID SOUTH
ON THURSDAY WITH SHOWERS AND THUNDERSTORMS DEVELOPING AND MOVING
ALONG THIS FRONT. ACTIVITY HAS BEEN DELAYED THUS FAR BUT NOW
BEGINNING TO ENTER JBR...MEM AROUND 11/08Z...MKL AROUND
11/09Z...AND NOT UNTIL 11/17Z AT TUP. VFR CONDITIONS ARE
ANTICIPATED TO DETERIORATE TO MVFR/IFR CONDITIONS WITH THIS FRONT
AND IMPROVE BACK TOWARDS VFR CONDITIONS TOWARDS THURSDAY
AFTERNOON. MVFR CONDITIONS MAY REDEVELOP AT MKL/TUP THURSDAY
EVENING. S/SW WINDS WILL VEER NW/N WITH PASSAGE OF THIS COLD
FRONT BETWEEN 6-10 KTS.
CJC
&&
.AVIATION...
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR ALCORN-BENTON MS-
DESOTO-MARSHALL-TATE-TIPPAH-TUNICA.
TN...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR BENTON TN-CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Sep 11, 4:37 AM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 437 AM CDT THU SEP 11 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-121145- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 437 AM CDT THU SEP 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE NORTHERN TWO THIRDS OF THE MIDSOUTH...SPECIFICALLY NORTH OF A HELENA ARKANSAS TO CORINTH MISSISSIPPI LINE. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ALONG A COLD FRONT TODAY SOUTH OF A JONESBORO ARKANSAS TO A DRESDEN TENNESSEE LINE. STRONG WIND GUSTS AND HEAVY RAINFALL WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FLASH FLOOD WATCH IS IN EFFECT FOR THE NORTHERN TWO THIRDS OF THE MIDSOUTH THROUGH FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JAB
In the hours before
Local storm report, Sep 11, 4:10 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
410 AM CDT THU SEP 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 AM FLASH FLOOD 12 NW RIPLEY 35.87N 89.69W
09/11/2014 LAUDERDALE TN PUBLIC
FLOODING ON CHISOLM LAKE ROAD. BRIDGE NEAR LAKE
IMPASSABLE.
&&
JABThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 1:35 AM CDT | Flash Flood Warning | MEG | Dyer, Lake, Obion | 4 hr |
| Sep 11, 4:18 AM CDT | Flash Flood Warning | MEG | Dyer, Lauderdale | 4 hr |
| Sep 11, 4:27 AM CDT | Flash Flood Watch | MEG | Benton, Carroll, Chester, Crockett, Decatur, Dyer and 15 more | 16 hr |
| Sep 11, 5:10 AM CDT | Flash Flood Warning | MEG | Haywood, Tipton | 4 hr |
| Sep 11, 6:54 AM CDT | Flash Flood Warning | MEG | Fayette, Shelby | 7 hr |
| Sep 11, 8:53 AM CDT | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 14 hr |
| Sep 11, 9:10 AM CDT | Flash Flood Warning | MEG | Haywood, Tipton | 2 hr |
| Sep 11, 11:12 AM CDT | Areal Flood Warning | MEG | Haywood, Tipton | 4 hr |
| Sep 11, 11:38 AM CDT | Areal Flood Warning | MEG | Fayette, Shelby | 4 hr |
| Sep 11, 11:41 AM CDT | River Flood Warning | MEG | Fayette, Shelby | 31 hr |
| Sep 11, 1:51 PM CDT | Areal Flood Warning | MEG | Fayette, Shelby | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.